Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 51, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 27, 2008, 2:00 PM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2008, 2:00 PM EDT (18:00 UTC)
- Expired
- Aug 27, 2008, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caswell County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:05 PM EDT | FLASH FLOOD | 2 Nne Ringgold, VA | HILLSIDE ROAD IS FLOODED WITH ONE FOOT OF WATER RUNNING ACROSS FROM SANDY CREEK. THE ROAD IS CLOSED. |
| Aug 27, 3:56 PM EDT | FLASH FLOOD | 5 Sw Elmo, VA | BARKER CREEK WAS FLOODING PORTIONS OF WHITE RIDGE ROAD, RESULTING IN A ROAD CLOSURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 271800
FFWRNK
NCC033-VAC083-143-590-280000-
/O.NEW.KRNK.FF.W.0051.080827T1800Z-080828T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 800 PM EDT.
* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A BAND OF SHOWERS AND THUNDERSTORMS THAT
EXTENDED ACROSS CASWELL COUNTY NORTH CAROLINA AND INTO SOUTHEAST
PITTSYLVANIA AND SOUTHWEST HALIFAX COUNTIES IN VIRGINIA. THIS BAND
IS NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMP SPRINGS...YANCEYVILLE...MILTON...RINGGOLD AND ELMO.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3666 7949 3685 7906 3656 7896 3654 7898
3654 7914 3627 7915 3624 7917 3624 7952
$$
JJ1 follow-up statement
000
WGUS71 KRNK 272042
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT WED AUG 27 2008
NCC033-VAC083-143-590-280000-
/O.CON.KRNK.FF.W.0051.000000T0000Z-080828T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
442 PM EDT WED AUG 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR THE
CITY OF DANVILLE... SOUTHEASTERN PITTSYLVANIA...SOUTHWESTERN HALIFAX
AND CASWELL COUNTIES...
AT 432 PM EDT...THE PUBLIC AND THE DEPARTMENT OF HIGHWAYS REPORTED
FLASH FLOODING IN THE RINGGOLD AND KENTUCK AREA...CLOSING HILLSIDE
ROAD.
SHOWERS...HEAVY AT TIMES...WILL CONTINUE OFF AND ON THROUGH LATE
AFTERNOON WITH AN ADDITIONAL ONE QUARTER TO ONE INCH OF RAIN
POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEMORA...PROVIDENCE...TURBEVILLE...RINGGOLD...KEELING...DANVILLE
CITY...AND MILTON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. IF YOU LIVE ALONG SANDY CREEK
AND DOUBLE CREEK IN SOUTHEAST PITTSYLVANIA COUNTY INTO HALIFAX
COUNTY...YOU CAN EXPECT SOME FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. OBEY ROAD CLOSURE
SIGNS...AND TURN AROUND...DONT DROWN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3666 7949 3685 7906 3656 7896 3654 7898
3654 7914 3627 7915 3624 7917 3624 7952
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 1:58 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 27, 1:58 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT WED AUG 27 2008
.SYNOPSIS...
THE REMNANTS OF FAY WILL LIFT SLOWLY NORTHEAST INTO EASTERN
KENTUCKY BY THIS AFTERNOON. AS THIS LOW MOVES NORTH...A WARM
FRONT WILL ALSO MOVE NORTH THROUGH THE MID ATLANTIC STATES. THIS
WILL WILL RESULT IN WIDESPREAD RAINFALL...WITH THE POTENTIAL FOR
EXCESSIVE RAINFALL ALONG THE EASTERN SLOPES OF THE BLUE RIDGE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVIEST RAIN TAPERING OFF ACROSS SW PARTS OF FCST AREA AND
BECOMING MORE SPOTTY FOR THE TIME BEING. WARM FRONT STILL JUST
SOUTH OF AREA BUT WARM SECTOR STILL EXPECTED TO SLIP INTO PIEDMONT
AREAS OF NRN NC AND SOUTH-CENTRAL VA LATER THIS AFTERNOON. SFC
WEDGE LIKELY TO HOLD ACROSS MOST OF THE MTNS OF VA...BUT SOME
INSTABILITY ALOFT COULD HELP TO ONCE GAIN INCREASE SOME SHWRS BACK
IN THE MTNS. HEAVIEST QPF WILL CONTINUE TO BE ALONG BLU RDG NORTH
OF ROANOKE AND OUT INTO PIEDMONT WHERE HEAVIER SHOWERS AND LATER
THIS AFT SOME THUNDERSTORMS WILL FORM. CONTINUING THE FF
WATCH...EVEN DOWN IN NC MTNS...AS ANY ADDL RAIN THERE CAN STILL
CAUSE PROBLEMS WHERE THERE IS ONGOING REPORTS OF FLOODING. QUITE A
FEW RAINFALL AMTS OF 4 TO 7 INCHES AS OF MID MORNING FROM NW NC AS
FAR NORTH AS BLUE RDG AROUND ROANOKE.
BEST THREAT FOR STRONGER CELLS AND POSSIBLE SEVERE WX...INCL ISOLD
TORNADOES...REMAINS IN NORTH CENTRAL NC PIEDMONT AND FAR SOUTHSIDE
VA FOR LATER THIS AFTERNOON...BUT BLV WEDGE WILL HOLD JUST NORTH
OF DAN AND MTV. MESOSCALE MODELS SUGGEST MORE CONVECTIVE
DEVELOPMENT BACK ACROSS NW NC FOOTHILLS BUT BEST NORE OF
INSTABILITY IN CURRENT ANALYSES SUGGESS FARTHER EAST INTO
PIEDMONT.
NO REPORTS OF ANY WIND GUST IN ADV CRITERIA YET OTHER THAN EARLIER THIS
MORNING IN THE BLF AREA...AND GRADIENT IS DECREASING A BIT. WILL LEAVE
WIND ADV UP FOR NOW MAINLY DUE TO POTENTIAL FOR A FEW TREES STILL
TO COME DOWN...BUT WILL PROBABLY DROP THIS BEFORE IT EXPIRES THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
GOOD UPPER DIFFLUENCE TODAY...ESPECIALLY OVER THE WESTERN PART OF
THE COUNTY WARNING AREA. LOW LEVEL WINDS ALSO REMAIN EAST TO
SOUTH-SOUTHEAST UNTIL THURSDAY. AS EXPECTED MODELS SFC-700MB
MOISTURE IN THE AREA THROUGH TONIGHT. MSAS ANALYSIS IS SHOWING A
WEDGE OF STABLE AIR THROUGH MUCH OF THE COUNTY WARNING AREA. THE
WARM FRONT IS IN SOUTH CAROLINA BUT WILL BE LIFTING NORTH PAST THE
VIRGINIA BORDER BY THIS AFTERNOON. MAY BE HARD TO GET ANY HEATING
WITH ALL THE CLOUDS BUT THERE MAY BE ENOUGH INSTABILITY IN EXTREME
SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA FOR THUNDERSTORMS.
WINDS NEAR THE SURFACE MAY ALSO BACK ENOUGH AS THE FRONT APPROACHES
TO ENHANCE THE SHEAR ALONG AND SOUTH OF THE BOUNDARY.
UPSLOPE FINALLY WEAKENS ON THURSDAY...BUT BY THE NEXT UPPER TROF
WILL BE COMING THROUGH. ONLY MINOR CHANGES TO TEMPERATURES. IF
WEDGE BREAKS OR THERE ARE ANY BREAKS IN THE CLOUDS...HIGHS THIS
AFTERNOON MAY NEED TO RAISED 5 TO 10 DEGREES. THIS IS MOST LIKELY
TO HAPPEN ACROSS THE SOUTH PART OF THE FORECAST AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
ECMWF/NAM BOTH SHOWING SIGNS OF THE WEDGE HOLDING ON INTO FRIDAY.
ALTHOUGH THE OP GFS IS ABSENT OF A WEDGE SIGNATURE IN ITS
MSLP...SEEMS UNUSUAL THAT THE WEDGE WOULD BREAK OVERNIGHT
THURSDAY. THUS...LOWERED TEMPS SOMEWHAT CONSIDERING THE
UNCERTAINTY AND GOOD AMOUNT OF LLVL MOISTURE. SHOULD BE MORE
SUNSHINE IN THE SW AND W EXTREME OF THE CWA...AND THUS SOME STORMS
MAY BUBBLE UP IN THE PM. WEDGE SIGNATURE HANGS AROUND...ALBEIT IN
A WEAKENED FORM WITH LESS LLVL MOISTURE OFF AND ON THROUGH THE
BEGINNING OF NEXT WEEK...WITH HIGH PRESSURE SETTING UP ACROSS THE
EASTERN GREAT LAKES AND NEW ENGLAND IN RESPONSE TO PERSISTENT
TROUGHING ALONG THE CANADIAN MARITIMES.
PRECIP CHANCES WILL BE LIMITED TO A WEAK FRONT MOVING INTO THE
AREA OVER THE WEEKEND. ECMWF SHOWING SOME LIGHT SCATTERED
CONVECTION SATURDAY NIGHT AND SUNDAY. THE GFS A LITTLE SLOWER AND
STALLS THE FRONT ALONG THE NC/VA BORDER...KEEPING LOW CHANCE POPS
IN THE AREA THROUGH EARLY NEXT WEEK. WITH LOW CONFIDENCE...WILL
KEEP POPS LOW AND CLOSE TO HPC GRIDS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CEILINGS AT ALL TAF SITES WILL REMAIN BELOW 2000 FEET THROUGH 12Z
THURSDAY...WITH EXTENDED PERIODS OF IFR TO LIFR CONDITIONS.
RAIN HAS TAPERED TO SHOWERS IN MOST WESTERN LOCATIONS AS OF EARLY
AFTERNOON BUT CIGS REMAIN LOW AND WEDGE PERSISTS. HEAVIER AND MORE
STEADY RAIN STILL IN EAST AND CHC OF CONVECTION STILL FOR DAN REST
OF AFTERNOON AND EVEN FOR A BRIEF TIME LATE TODAY AT LYH. WINDS
MAY TRY TO GO MORE SE AT DANVILLE AS BOUNDARY APPROACHES...BUT AM
NOT REAL CONFIDENT. LIGHT TO MODERATE SHWRS WILL CONTINUE OVER
MOST OF THE AREA THROUGH THE NIGHT AND INTO THURSDAY. WEDGE
REMAINS IN PLACE SO CIGS AND VSBYS COULD POSSIBLY BOTTOM OUT AT
LWB AND MAYBE LYH. LIFR CONDITIONS POSSIBLE AT ALL AIRPORTS AT
LEAST FOR A WHILE LATE TONIGHT AND AROUND DAWN. SHWRS EXPECTED TO
TAPER OFF IN WEST DURING THE DAY THURSDAY...SO DID NOT MENTION AT
THOSE AIRPORTS AFTER 12/13Z...BUT LIKELY TO CONTINUE ALONG AND
EAST OF BLUE RIDGE MUCH OF THURSDAY AND EVEN INTO THURS NIGHT.
LOW LEVEL EAST TO SOUTHEAST JET WILL STAY AT 25 TO 30 KNOTS THROUGH THIS
EVENING. HAVE EXTENDED THE TIME THAT LOW LEVEL WIND SHEAR IS
LIKELY AT ALL TAF SITES BUT DAN WHERE SOME MIXING MAY TAKE PLACE.
CONDITIONS WILL SLOWLY IMPROVE BY FRIDAY AS AN UPPER TROF MOVES
EAST OF THE AREA AND HIGH PRESSURE BUILDS IN AT THE SURFACE...BUT
A FRONTAL BOUNDARY MAY BRING ANOTHER CHANCE OF PRECIPITATION BY
LATE FRIDAY INTO SATURDAY
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ007-009-010-
015.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ015>017-
022>024-032>035-043>045.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>005-
018>020.
WV...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ042.
&&
SYNOPSIS...PM
NEAR TERM...SK
SHORT TERM...AMS
LONG TERM...KM/RCS
AVIATION...AMS/SKHazardous weather outlook, Aug 27, 9:25 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 925 AM EDT WED AUG 27 2008 VAZ011>014-018>020-WVZ043>045-281330- GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-SUMMERS- MONROE-GREENBRIER- 925 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF SMALL STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY. VAZ017-022>024-033>035-281330- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST- 925 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF SMALL STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY. NCZ001>003-018-019-VAZ016-032-281330- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-CARROLL-PATRICK- 925 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONG THUNDERSTORMS COULD DEVELOP IN THE AFTERNOON WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE SEVERE THIS AFTERNOON. NCZ004-005-020-VAZ043>045-281330- STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- 925 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF STREAMS AND CREEKS. STRONG THUNDERSTORMS MAY ALSO DEVELOP...WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE SEVERE THIS AFTERNOON. NCZ006-VAZ046-047-058-059-281330- CASWELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 925 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF STREAMS AND CREEKS. STRONG THUNDERSTORMS MAY ALSO DEVELOP...WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE SEVERE THIS AFTERNOON. VAZ015-281330- GRAYSON- 925 AM EDT WED AUG 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. RAIN WILL BE HEAVY AT TIMES THROUGH THIS AFTERNOON. ISOLATED AREAS COULD SEE EXCESSIVE RAINFALL...THAT COULD CAUSE FLASH FLOODING OF STREAMS AND CREEKS. WITH THE GROUND BEING SATURATED...GUSTY WINDS UP TO 40 MPH CAN UPROOT TREES. STRONG THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON...WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE SEVERE THIS AFTERNOON. VAZ007-009-010-WVZ042-281330- TAZEWELL-SMYTH-BLAND-MERCER- 925 AM EDT WED AUG 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. RAIN...HEAVY AT TIMES...CAN BE EXPECTED. THERE IS A SLIGHT RISK OF EXCESSIVE RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF SMALL STREAMS. WITH THE GROUND BEING SATURATED...GUSTY WINDS UP TO 40 MPH CAN UPROOT TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING TODAY AND POSSIBLE SEVERE THIS AFTERNOON. RCS
In the hours before
Local storm report, Aug 27, 10:34 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 7 WNW BOONE 36.25N 81.79W
08/27/2008 WATAUGA NC LAW ENFORCEMENT
HERB THOMAS RD. CLOSED BY FLOODING
&&
PCLocal storm report, Aug 27, 10:46 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 5 NE BOONE 36.26N 81.61W
08/27/2008 WATAUGA NC LAW ENFORCEMENT
CASTLE FORD RD. CLOSED
&&
PCLocal storm report, Aug 27, 11:59 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD REIDSVILLE 36.35N 79.67W
08/27/2008 ROCKINGHAM NC LAW ENFORCEMENT
HARRISON STREET CLOSED DUE TO HIGH WATER. SEVERAL OTHER
STREETS REPORTED FLOODED IN REIDSVILLE.
&&
JJACKSONSpecial weather statement, Aug 27, 12:05 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1205 PM EDT WED AUG 27 2008 NCZ006-VAZ044-271715- CASWELL-PITTSYLVANIA- INCLUDING THE CITY OF...DANVILLE 1205 PM EDT WED AUG 27 2008 ...STRONG STORMS MOVING THROUGH SOUTHERN PITTSYLVANIA COUNTY AND ALL OF CASWELL COUNTY... AT NOON EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS DRIFTING EAST AT 10 MPH. THE LINE EXTENDED FROM NEAR DANVILLE SOUTH INTO WESTERN CASWELL COUNTY. THESE STORMS WILL CONTINUE TO DRIFT EAST THOUGH SOUTH CENTRAL AND SOUTHEAST PITTSYLVANIA COUNTY...AND INTO CENTRAL AND EASTERN CASWELL COUNTY THROUGH 100 PM EDT. SOME OF THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL THAT WILL RESULT IN FLASH FLOODING STREAMS AND CREEKS AND OTHER LOW LYING AREAS...AS WELL AS GUSTY WINDS TO NEAR 45 MPH...WHICH MAY RESULT IN THE DOWNING OF TREES DUE TO SATURATED GROUND CONDITIONS. PLEASE BE PREPARED TO SEEK SHELTER INDOORS IF THREATENING WEATHER APPROACHES. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL 215 PM EDT. WERT
Local storm report, Aug 27, 1:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD DANVILLE CITY 36.58N 79.42W
08/27/2008 CITY OF DANVILLE VA LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER INCLUDING
RIVERSIDE DRIVE...WEST MAIN STREET...THE INTERSECTIONS OF
RIVERSIDE DRIVE AND CORTLAND...RIVER STREET AND RICHMOND
BOULEVARD...AND JEFFERSON AND INDEPENDENCE.
&&
JJACKSONLocal storm report, Aug 27, 1:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD YANCEYVILLE 36.41N 79.34W
08/27/2008 CASWELL NC LAW ENFORCEMENT
NORTH AVENUE CLOSED DUE TO HIGH WATER. INTERSECTION OF
SLADE AND COUNTY HOME ROADS FLOODED AND CLOSED BY
OVERFLOWING POND.
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:51 AM EDT | Flash Flood Warning | RNK | Patrick | 5 hr |
| Aug 27, 8:16 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 6 hr |
| Aug 27, 9:33 AM EDT | Wind Advisory | RNK | Bland, Grayson, Smyth, Tazewell | 6 hr |
| Aug 27, 7:58 PM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania | 6 hr |
| Aug 26, 10:13 PM EDT | Flash Flood Warning | RNK | Watauga | 12 hr |
| Aug 27, 4:42 AM EDT | Flash Flood Warning | RNK | Wilkes | 6 hr |
| Aug 27, 9:54 AM EDT | Areal Flood Warning | RNK | Watauga | 4 hr |
| Aug 27, 10:17 AM EDT | Areal Flood Warning | RNK | Wilkes | 4 hr |
| Aug 27, 1:00 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 60 min |
Nearby
Flash Flood Warnings in Virginia, 2008Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.